Kentucky, 2008Flooding in Kentucky, February 6 to 10, 2008
February 6 to 10, 2008 · NWS LMK · 8 events in 7 counties and zones
Heavy rains on the night of February 5th to 6th caused minor flooding on many area rivers and streams.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 8
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Heavy rains on the night of February 5th to 6th caused minor flooding on many area rivers and streams.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at Feb 6, 6:10 AM EST, 3 hours 50 minutes earlier.
Area forecast discussion, Feb 6, 6:10 AM EST, 3 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
610 AM EST WED FEB 6 2008
.SHORT TERM (TODAY THROUGH FRIDAY)...
BUSY NIGHT WITH SEVERE WEATHER STILL ONGOING AT 09Z.
A SQUALL LINE WITH MANY SEVERE AND A NUMBER OF TORNADIC STORMS OVER
THE AREA TUESDAY EVENING AND OVERNIGHT. SOME SEVERE STORMS REMAINED
OVER THE SOUTHEAST PARTS OF THE FORECAST AREA EARLY THIS MORNING AND
A LARGE AREA OF SHOWERS AND A FEW THUNDERSTORMS STILL COVERED MUCH
OF THE AREA EAST OF INTERSTATE 65 WITH SPOTTY SHOWERS BEHIND.
A COLD FRONT WILL BE PUSHING THROUGH THE AREA TODAY WITH
TEMPERATURES REMAINING NEARLY STEADY OF FALLING SLOWLY DURING THE
AFTERNOON. SCATTERED SHOWERS WILL CONTINUE OVER THE AREA TODAY WITH
THE MOST NUMEROUS SHOWERS OVER THE EAST. THESE WILL DECREASE THIS
AFTERNOON AND END BY EVENING.
WRAP AROUND MOISTURE AROUND THE SURFACE AND UPPER LEVEL LOW WILL
CROSS THE FORECAST AREA TONIGHT AND KEEP MOSTLY CLOUDY SKIES OVER
THE AREA.
DUE TO THE SEVERE WEATHER MADE ONLY LIMITED CHANGES TO THE FORECAST
THIS MORNING AND CONCENTRATED ON TODAY TONIGHT.
.LONG TERM (FRIDAY NIGHT THROUGH TUESDAY)...
MADE NO CHANGES TO THIS PART OF FORECAST.
RELATIVELY BENIGN WEATHER IN STORE FOR THE LONG TERM AS MORE COOLER
AIR REMAINS IN PLACE FOLLOWING FRONTAL PASSAGE LATER TONIGHT AND
TOMORROW. EVEN SO...TEMPERATURES AT OR ABOVE SEASONAL NORMS FOR
REMAINDER OF THE WORK WEEK BEFORE A SECOND SURGE ARCTIC AIR MAKES
ITS WAY IN FOR THE WEEKEND WITH A CLIPPER CURRENTLY PROGGED TO HAVE
A BIGGER IMPACT ON THE EAST COAST THAN THE OHIO VALLEY.
AT THIS TIME THE WEEKEND SYSTEM DOES NOT APPEAR TO OFFER MUCH MORE
THAN A DUSTING OF SNOW SOUTH OF THE OHIO RIVER...BUT SOME
MEASURABLE SNOWFALL COULD OCCUR IN SOUTHERN INDIANA. HOWEVER...TOO
FAR OUT AT THIS TIME FOR HIGH CONFIDENCE.
MAX TEMPS THROUGH THE PERIOD WILL SEE SAW FROM 40S THURSDAY TO LOWER
50S FRIDAY...THEN BACK DOWN TO 30S ON SATURDAY BEFORE RETURNING TO
NEAR 50 BY TUESDAY.
MIN TEMPS BOTTOM OUT IN THE TEENS SUN AND 20S MONDAY...OTHERWISE
MAINLY IN THE 30S.
&&
.AVIATION (12Z TAFS)...
LOW PRESSURE WILL MOVE NORTH INTO OHIO BY THIS AFTERNOON. A COLD
FRONT WILL MOVE EAST OF INTERSTATE 65 BY LATE MORNING. ALTHOUGH MUCH
OF THE HEAVY STORMS HAVE MOVED INTO EASTERN KENTUCKY...STRONG
SOUTHWEST MOIST FLOW WILL CONTINUE TODAY...AND SCATTERED SHOWERS
WILL SPORADICALLY MOVE ACROSS OUR FORECAST AREA. WILL KEEP VCSH IN
TAFS FOR ALL THREE SITES FOR MUCH OF THE DAY...ADDING TEMPOS FOR
PERIODS WITH MORE FREQUENT SHOWERS.
WINDS WILL INCREASE RAPIDLY BY LATE MORNING AND EARLY AFTERNOON.
SOUTHWEST WINDS OF 10 TO 15 MPH THIS MORNING WILL VEER WESTERLY AND
INCREASE TO 20 TO 25 MPH WITH HIGHER GUSTS AS COLDER AIR ARRIVES
THIS AFTERNOON.
CLOUDS WILL CONTINUE WELL INTO THE NIGHTTIME HOURS WITH MOSTLY MVFR
CIGS(1000 TO 2000 FEET).
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.
&&
SHORT TERM...MBS
LONG TERM....JBS
AVIATION.....JSD
Hazardous weather outlook, Feb 6, 5:55 AM EST, 4 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
555 AM EST WED FEB 6 2008
INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-071000-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
555 AM EST (455 AM CST) WED FEB 6 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.
.DAY ONE...THIS EVENING AND TONIGHT.
HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
COLDER AIR RETURNS FOR THE WEEKEND...WITH THE POSSIBILITY OF SOME
LIGHT SNOW SATURDAY MORNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO CALL IN THEIR DAMAGE REPORTS AS SOON AS
POSSIBLE. THANK YOU
13
In the hours before
Local storm report, Feb 6, 4:15 AM EST, 5 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
415 AM EST WED FEB 06 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1245 AM TSTM WND DMG 2 NW PRICEVILLE 37.39N 86.01W
02/06/2008 HART KY FIRE DEPT/RESCUE
TWO BARNS WERE BLOWN DOWN NEAR 9758 HIGHWAY 1140.
&&
MRCSpecial weather statement, Feb 6, 4:28 AM EST, 5 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
428 AM EST WED FEB 6 2008
KYZ066-075>078-081-061015-
ADAIR-CASEY-CUMBERLAND-METCALFE-MONROE-RUSSELL-
328 AM CST WED FEB 6 2008
...STRONG STORMS STILL AFFECTING
ADAIR...CASEY...CUMBERLAND...METCALFE...MONROE AND RUSSELL
COUNTIES...
AT 325 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES WEST OF
COLUMBIA TO 7 MILES SOUTHWEST OF TOMPKINSVILLE...MOVING NORTHEAST AT
60 MPH.
FREQUENT DEADLY LIGHTNING...HEAVY RAIN...AND STRONG GUSTY WINDS TO
50 MPH...ARE EXPECTED WITH THESE STORMS.
THESE STORMS WILL BE...
NEAR BREEDING BY 335 AM CST.
NEAR BURKESVILLE BY 350 AM CST.
NEAR LIBERTY BY 455 AM EST.
THESE STORMS WILL BE...
NEAR CANE VALLEY BY 335 AM CST.
NEAR KNIFELY BY 340 AM CST.
NEAR CLEMENTSVILLE BY 445 AM EST.
NEAR MONTPELIER BY 350 AM CST.
NEAR RUSSELL COUNTY AIRPORT BY 400 AM CST.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CST.
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
13
Local storm report, Feb 6, 4:36 AM EST, 5 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
436 AM EST WED FEB 06 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0423 AM FLOOD LIBERTY 37.32N 84.93W
02/06/2008 CASEY KY DEPT OF HIGHWAYS
WATER WAS ACROSS STATE HIGHWAY 49 NORTH OF LIBERTY.
&&
MRCSpecial weather statement, Feb 6, 5:08 AM EST, 4 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
508 AM EST WED FEB 6 2008
KYZ056-057-066-067-078-061100-
CASEY-GARRARD-LINCOLN-MADISON-RUSSELL-
508 AM EST WED FEB 6 2008
...STRONG STORMS ARE STILL AFFECTING
CASEY...GARRARD...LINCOLN...MADISON AND RUSSELL COUNTIES...
AT 502 AM EST /402 AM CST/...NATIONAL WEATHER SERVICE DOPPLER RADAR
WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES
SOUTHWEST OF STANFORD TO 6 MILES WEST OF JAMESTOWN MOVING NORTHEAST
AT 60 MPH.
HEAVY RAIN AND GUSTY WINDS OF 40 MPH... ARE EXPECTED WITH THESE
STORMS.
THESE STORMS WILL BE...
NEAR ARGYLE BY 515 AM EST.
NEAR MINTONVILLE BY 520 AM EST.
NEAR KINGSTON BY 530 AM EST.
NEAR COMBS BY 540 AM EST.
NEAR BIG HILL BY 545 AM EST.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CST...600 AM EST.
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
13
Local storm report, Feb 6, 5:39 AM EST, 4 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
539 AM EST WED FEB 06 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0106 AM TSTM WND DMG LAWRENCEBURG 38.03N 84.89W
02/06/2008 ANDERSON KY BROADCAST MEDIA
TREES DOWN...BARNS COLLAPSED ON VEHICLES
&&
13Local storm report, Feb 6, 6:43 AM EST, 3 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
643 AM EST WED FEB 06 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 AM TORNADO 7 SSE SCOTTSVILLE 36.66N 86.15W
02/06/2008 ALLEN KY EMERGENCY MNGR
*** 4 FATAL ***
&&
13Flood, Nicholas
- When
- February 6, 10:00 AM EST to February 7, 8:00 AM EST
- Where
- Nicholas County, Myers to 0.53 mi E of Flora
- Cause
- Heavy Rain
- Reported by
- Official NWS Observations
- Coordinates
- 38.350, -83.950
The Licking River at Blue Licks Spring crested at 27.1 feet around 715 PM EST on February 6. Flood stage at Blue Licks Spring is 25 feet. Minor flooding of bottom land occurs at this level.
Flood, Bourbon
- When
- February 6, 12:05 PM EST to February 7, 3:55 AM EST
- Where
- Bourbon County, Paris to 0.78 mi ESE of Paris
- Cause
- Heavy Rain
- Reported by
- Official NWS Observations
- Coordinates
- 38.220, -84.250
Stoner Creek at Paris crested at 18.4 feet around 950 PM EST on February 6. Flood stage at Paris if 18 feet. Minor flooding occurs at this level.
Flood, Ohio
- When
- February 6, 3:20 PM CST to February 7, 10:05 PM CST
- Where
- Ohio County, 2.16 mi NW of Narrows to 1.35 mi WNW of Narrows
- Cause
- Heavy Rain
- Reported by
- Mesonet
- Coordinates
- 37.588, -86.762
Rough River at Dundee crested at 25.6 feet around 345 AM EST on February 7. Flood stage at Dundee is 25 feet. Minor flooding occurs at this level, with a section of Kentucky Highway 69 flooded near the bridge.
Flood, Butler
- When
- February 7, 5:00 AM CST to February 9, 10:40 AM CST
- Where
- Butler County, 2.94 mi SSE of Monford to 0.85 mi ENE of Woodbury
- Cause
- Heavy Rain
- Reported by
- Official NWS Observations
- Coordinates
- 37.233, -86.625
The Green River at Woodbury crested at 35.0 feet around 6 AM EST on February 8. Flood stage at Woodbury is 33 feet. Minor flooding occurs at this level, with lowlands around the town of Woodbury covered with water.
Flood, Hart
- When
- February 7, 8:30 AM CST to 8:15 PM CST
- Where
- Hart County, 1.16 mi NW of Logsdon Vly to 1.69 mi E of Hinesdale
- Cause
- Heavy Rain
- Reported by
- Mesonet
- Coordinates
- 37.284, -85.982
The Green River at Munfordville crested at 28.5 feet around 4 PM EST on February 7. Flood stage at Munfordville is 28 feet. Minor flooding occurs at this level, with flooding at the city park under the U.S. 31W bridge.
Flood, Edmonson
- When
- February 7, 6:30 PM CST to February 8, 6:45 PM CST
- Where
- Edmonson County, Brownsville to 1.29 mi NW of Arthur
- Cause
- Heavy Rain
- Reported by
- Mesonet
- Coordinates
- 37.180, -86.270
The Green River at Brownsville crested at 18.8 feet around 730 AM EST on February 8. Flood stage at Brownsville is 18 feet. Minor flooding occurs at this level, with the river overflowing lock walls, creeks, sloughs, and some bottom land.
Flood, Nelson
- When
- February 8, 3:45 AM EST to 2:45 PM EST
- Where
- Nelson County, 0.21 mi W of New Haven to 2.23 mi WNW of Boston
- Cause
- Heavy Rain
- Reported by
- Official NWS Observations
- Coordinates
- 37.650, -85.604
The Rolling Fork River at Boston crested at 35.2 feet around 930 AM EST on February 8. Flood stage at Boston is 35 feet. Minor flooding occurs at this level, with agricultural bottom land covered.
Flood, Butler
- When
- February 8, 5:00 AM CST to February 10, 6:15 AM CST
- Where
- Butler County, Rochester to 1.04 mi NNE of Rochester
- Cause
- Heavy Rain
- Reported by
- Official NWS Observations
- Coordinates
- 37.220, -86.900
The Green River at Rochester crested at 18.0 feet around 7 AM EST on February 9. Flood stage at Rochester is 17 feet. Minor flooding occurs at this level.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Alabama, February 6, 20085 deaths · 35 injured · $28,000 · EF4 · 11 events
- Tornadoes and Hail in Alabama, February 6, 20084 injured · $566,000 · EF2 · 16 events
- Tornadoes and Flash Flood in Kentucky, February 6 to 7, 2008$861,000 · EF1 · 62 events
- Flood in Indiana, February 6 to 7, 20081 death · $10,000 · 1 event
- Blizzard and Winter Storm in Idaho, February 6 to 8, 2008$7.5 million · 6 events
- Hail and Damaging Winds in Tennessee, February 6, 2008$150,000 · 55 kt wind · 18 events
- Winter Storm in Vermont, February 6 to 7, 2008$145,000 · 16 events
- High Wind in Pennsylvania, February 6, 2008$125,000 · 50 kt wind · 2 events
- Winter Storm in New York, February 6 to 7, 2008$60,000 · 6 events
- Damaging Winds in Georgia, February 6, 2008$46,000 · 52 kt wind · 8 events
- Strong Wind in Kentucky, February 6, 2008$60,000 · 2 events
- Damaging Winds in Alabama, February 6, 2008$45,000 · 50 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 80754, 80769, 80990, 80758, 80761, 80760, 80762, 80756.